Close
Korean J Anesthesiol. 2014 May; 66(5): 383–387.

Abstract

Discontinuation of dual antiplatelet therapy within 12 months after drug-eluting stent (DES) implantation increases the possibility of stent thrombosis. We now report the case of a 66-year-old man who suffered a cardiac arrest due to stent thrombosis after an elective laparoscopic anterior resection. Ten month ago, he underwent DES implantation and then had been taking dual antiplatelet therapy. Nine days prior to the surgery, he discontinued dual antiplatelet therapy. Forty minutes after intensive care unit admission, cardiac arrest occurred. However, his cardiac rhythm did not restore in spite of resuscitation, so immediately veno-arterial extracorporeal membrane oxygenation (ECMO) was implanted. Four days after the surgery, he was weaned from ECMO support, recovered completely, with no cardiopulmonary or neurological sequelae.

Keywords: Drug-eluting stents, Extracorporeal membrane oxygenation, Thrombosis

Join the Missouri Perfusion Society to Read the Full Article.

Members have unlimited access to our article archives, reduced meeting registration fees, and more!

Join Now